On nonlocal calculation for inhomogeneous indefinite Neumann boundary value problems



This paper concerns with a family of inhomogeneous Neumann boundary value problems having indefinite nonlinearities which depend on a real parameter \(\lambda\). We discuss the existence and the multiplicity of positive solutions with respect to \(\lambda\). Developing the fibering method further, we can introduce a constructive concept of the calculation of certain nonlocal intervals \((\lambda_j, \lambda_{j + 1}) \subseteq \mathbb{R}\), the so-called sufficient intervals of the existence. Then we are able to prove some new results on the existence and the multiplicity of positive solutions \(u_{\lambda}\) for \(\lambda \in (\lambda_j, \lambda_{j + 1})\).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ambrosetti, A., Brezis, H., Cerami G.: Combined effect of concave and convex nonlinearities in some elliptic problems. J. Funct. Anal., 122, 519-543 (1994)Google Scholar
  2. 2.
    Alama S., Tarantello G.: On semilinear elliptic problems with indefinite nonlinearities. Calc. Var. 1, 439-475 (1993)MathSciNetMATHGoogle Scholar
  3. 3.
    Alama S., Tarantello G.: Elliptic problems with nonlinearity in sign. J. Funct. Anal., 141, 159-215 (1996)Google Scholar
  4. 4.
    Azorero, J.G., Alonso I.P.: Multiplicity of solutions for elliptic problems with critical exponent or with a nonsymmetric term. Trans. Amer. Math. Soc. 323, 877-895 (1991)MATHGoogle Scholar
  5. 5.
    Azorero, J.G., Montefusco, E., Peral, I.: Bifurcation for the p-Laplacian in \(\mathbb{R}^N\). Adv. Diff. Eq. 5, 435-464 (2000)MATHGoogle Scholar
  6. 6.
    Azorero, J.G., Peral, I.: Some results about the existence of second positive solution in a quasilinear critical problem. Indiana Univ. Math. J. 43, 941-957 (1994)MATHGoogle Scholar
  7. 7.
    Berestycki, H., Capuzzo-Dolcetta, I., Nirenberg, L.: Superlinear indefinite elliptic problems and nonlinear Liouville theorem. Topological Methods in Nonlinear Analysis 4, 59-78 (1994)MathSciNetMATHGoogle Scholar
  8. 8.
    Berestycki, H., Capuzzo-Dolcetta, I., Nirenberg, L.: Variational methods for indefinite superlinear homogeneous elliptic problems. NoDEA 2, 553-572 (1995)MathSciNetMATHGoogle Scholar
  9. 9.
    Coleman, S., Glazer, V., Martin, A.: Action minima among solution to a class of Euclidean scalar field equations. Comm. Math. Phys. 58(2), 211-221 (1978)Google Scholar
  10. 10.
    Del Pino, M.: Positive solutions of a semilinear elliptic equation on a compact manifold. Nonlinear Anal. 22(11), 1423-1430 (1994)CrossRefMATHGoogle Scholar
  11. 11.
    Del Pino, M., Felmer P.L.: Multiple solutions for a semilinear elliptic equation. Trans. Amer. Math. Soc. 347(12), 4839-4853 (1995)MATHGoogle Scholar
  12. 12.
    Drábek, P., Pohozaev, S.I.: Positive solution for the p-Laplacian: application of the fibering method. Proc. Roy. Soc. Edinb. Sect. A 127, 703-726 (1997)MathSciNetGoogle Scholar
  13. 13.
    Il’yasov, Y.: Euler’s functional for equations involving the p-Laplacian as a functional of the spectral parameter. Proc. Stekl. Ins. Math. 214, 175-186 (1996)MathSciNetMATHGoogle Scholar
  14. 14.
    Il’yasov, Y.: On positive solutions of indefinite elliptic equations. C. R. Acad. Sci., Paris 332, Série I,, p. 1-6 (2001)Google Scholar
  15. 15.
    Il’yasov, Y., Runst, T.: Existence and multiplicity results for a class of non-linear Neumann boundary value problems. Jenaer Schriften zur Mathematik und Informatik, Univ. Jena, Math/Inf/99/14, 1-23.Google Scholar
  16. 16.
    Il’yasov, Y.: On a procedure of projective fibering of functionals on Banach spaces. Proc. Steklov Inst. Math. 232, 150-156 (2001)MathSciNetMATHGoogle Scholar
  17. 17.
    Ouyang, T.C.: On the positive solutions of semilinear equations \(\Delta u+\lambda u+hu^p=0\) on the compact manifolds. Indiana Univ. Math. J. 40, 1083-1141 (1991)MathSciNetMATHGoogle Scholar
  18. 18.
    Pierotti, D., Terracini, S.: On a Neumann problem with critical exponent and critical nonlinearity on the boundary. Comm. Part. Diff. Equations 20, 1155-1187 (1995)MathSciNetMATHGoogle Scholar
  19. 19.
    Pohozaev, S.I.: On an approach to Nonlinear equations. Doklady Acad. Sci. USSR 247, 1327-1331 (1979)Google Scholar
  20. 20.
    Pohozaev, S.I.: On the method of fibering a solution in nonlinear boundary value problems. Proc. Stekl. Ins. Math. 192, 157-173 (1990)Google Scholar
  21. 21.
    Pohozaev, S.I., Véron, L.: Multiple positive solutions of some quasilinear Neumann problems. Applicable Analysis. 74, 363-391 (2000)MathSciNetMATHGoogle Scholar
  22. 22.
    Struwe, M.: Variational Methods, Application to Nonlinear Partial Differential Equations and Hamiltonian Systems. Springer, Berlin Heidelberg New-York 1996Google Scholar
  23. 23.
    Tarantello, G.: Multiplicity results for an inhomogeneous Neumann problems with critical exponent. Manuscr. Math., 81, 57-78 (1993)Google Scholar
  24. 24.
    Tehrani, H.T.: On indefinite superlinear elliptic equations. Calc. Var. 4, 139-153 (1996)CrossRefMathSciNetMATHGoogle Scholar
  25. 25.
    Trudinger, N.S.: On Harnack type inequalities and their application to quasilinear elliptic equations. Comm. Pure Appl. Math. 20, 721-747 (1967)MATHGoogle Scholar
  26. 26.
    Vazquez, J.L., Véron, L.: Solutions positives d’ éuations elliptiques semi-linéaires sur des variétés riemanniennes compactes. C. R. Acad. Sci., Paris 312, pp. 811-815 (1991)Google Scholar
  27. 27.
    Véron, L.: Premiére valeur propre non nulle du p-laplacien et équations quasilinéaires elliptiques sur une variété riemannienne compacte. C. R. Acad. Sci., Paris 314, pp. 271-276 (1992)Google Scholar

Copyright information

© Springer-Verlag Berlin/Heidelberg 2005

Authors and Affiliations

  1. 1.Mathematical DepartmentBashkir State UniversityUfaRussia

Personalised recommendations